Alert archive / West Virginia / Wind Advisories in 2010
Wind Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 13, 2010, 4:41 AM EST. It took effect at Feb 13, 2010, 2:35 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2010, 4:41 AM EST (09:41 UTC)
- In effect from
- Feb 13, 2010, 2:35 PM EST
- Expired
- Feb 13, 2010, 7:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS71 KRLX 130941 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 441 AM EST SAT FEB 13 2010 WVZ046-047-131745- /O.NEW.KRLX.WI.Y.0004.100213T2100Z-100214T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 441 AM EST SAT FEB 13 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY. STRONG WINDS IN THE WAKE OF AN UPPER LEVEL SYSTEM CROSSING THE AREA TODAY...WILL GUST TO 45 TO 50 MPH AT TIMES LATE TODAY THROUGH TONIGHT...ESPECIALLY ACROSS HIGHER AND MORE OPEN TERRAIN. THESE STRONG WINDS...IN COMBINATION WITH 3 TO 7 INCHES OF SNOW EXPECTED...WILL CAUSE BLOWING AND DRIFTING OF SNOW...ALONG WITH LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 MPH AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. && $$ TRM
3 follow-up statements
454 WWUS71 KRLX 131406 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 906 AM EST SAT FEB 13 2010 WVZ046-047-132215- /O.CON.KRLX.WI.Y.0004.100213T2100Z-100214T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 906 AM EST SAT FEB 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY. STRONG WINDS IN THE WAKE OF AN UPPER LEVEL SYSTEM CROSSING THE AREA TODAY...WILL GUST TO 45 TO 50 MPH AT TIMES LATE TODAY THROUGH TONIGHT...ESPECIALLY ACROSS HIGHER AND MORE OPEN TERRAIN. THESE STRONG WINDS...IN COMBINATION WITH 3 TO 7 INCHES OF SNOW EXPECTED...WILL CAUSE BLOWING AND DRIFTING OF SNOW...ALONG WITH LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 MPH AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. && $$
311 WWUS71 KRLX 131935 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EST SAT FEB 13 2010 WVZ046-047-140345- /O.EXT.KRLX.WI.Y.0004.100213T1935Z-100214T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 235 PM EST SAT FEB 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. STRONG WINDS BLOWING OUT OF THE WEST-NORTHWEST...WILL GUST TO 45 TO 50 MPH AT TIMES THROUGH TONIGHT...ESPECIALLY ACROSS HIGHER AND MORE OPEN TERRAIN. THESE STRONG WINDS...IN COMBINATION WITH UPSLOPE SNOW SHOWERS...WILL CAUSE AREAS OF BLOWING AND DRIFTING OF SNOW. THIS WILL LOWER VISIBILITY BELOW A MILE AT TIMES IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 MPH AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. ALSO...POWER FLUCTUATIONS MAY OCCUR THROUGHOUT THE AREA. && $$
452 WWUS71 KRLX 140000 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 700 PM EST SAT FEB 13 2010 WVZ046-047-140100- /O.CAN.KRLX.WI.Y.0004.000000T0000Z-100214T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 700 PM EST SAT FEB 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY FOR RANDOLPH AND POCAHONTAS COUNTIES. WIND GUSTS OF AROUND 30 MPH ARE POSSIBLE THIS EVENING ACROSS HIGH TERRAIN. HOWEVER...STRONGER GUSTS SEEM UNLIKELY NOW...FOR OVERNIGHT. $$ KTB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 13, 12:55 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 13, 12:55 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1255 AM EST SAT FEB 13 2010 .SYNOPSIS... REDEVELOPMENT OF UPSLOPE SNOW SHOWERS SATURDAY WITH COLD NORTHWEST FLOW...ESPECIALLY CENTRAL TO NORTHERN WV MOUNTAINS. SYSTEM WITH AREAWIDE SNOW POSSIBLE SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /THROUGH TODAY/... NO BIG CHANGES ON TEMPERATURES. BASING FORECAST ON AXIS OF MID LEVEL DISTURBANCE TO PASS 12Z TO 15Z SATURDAY. HAVE FLURRIES AND SNOW SHOWERS INCREASING DURING THE PREDAWN SATURDAY THEN CONCENTRATING OVER NRN WV AND THE WV MOUNTAINS BY AFTERNOON. WOULD NOT RULE OUT SOME MINIMUM ADVISORIES DUE TO THE FAVORABLE CRYSTAL GROWTH TEMPERATURES. HAVE POPS DECREASING A BIT FASTER DURING THE AFTERNOON OVER NE KY AND SRN OHIO. && .SHORT TERM /TONIGHT THROUGH MONDAY/... NORTHWEST FLOW SNOW SHOWER PATTERN WILL CONTINUE SATURDAY NIGHT BEHIND DEPARTING CLIPPER. HAVE ONLY A SLOW DROPOFF IN POPS DURING THE NIGHT. BUFKIT SOUNDINGS CONTINUE TO INDICATE MOISTURE IN THE IDEAL SNOW GROWTH LAYER. STILL...OVERALL MOISTURE DEPTH IS SHALLOW AND EXPECT THIS WILL KEEP A DAMPER ON ADDITIONAL ACCUMULATION FOR MOST LOCATIONS. THE HIGHER RIDGES MAY SEE ANOTHER INCH OR TWO OVERNIGHT...WHILE THE LOWLANDS WILL GET AN ADDITIONAL SPOTTY DUSTING AT BEST. BY 12Z...H850 TEMPS START MODERATING AND SNOW GROWTH LAYER SHRINKS...SO COVERAGE WILL WANE SOMEWHAT. ON SUNDAY...LINGERING LOW LEVEL MOISTURE AND WEAK H850 WARM ADVECTION MAY CREATE SOME LIGHT OVERRUNNING SNOW ACROSS MAINLY THE SOUTHWESTERN CWA. DO INCREASE POPS A BIT FASTER THAN MODELS WOULD SUGGEST WITH TYPICAL SLOW MODEL BIAS IN SUCH SITUATIONS. IN ANY CASE...ANY ACCUMULATION ON SUNDAY WILL BE VERY LIGHT...GENERALLY A DUSTING TO A HALF INCH. ATTENTION THEN TURNS TO POTENT H500 LOW WHICH SWINGS FROM THE MIDDLE MISSISSIPPI VALLEY AT 00Z MON...TO A POSITION OVER THE TRI-STATE AREA BY 00Z TUESDAY. NAM/ECMWF AGREE ON A SLOWER SOLUTION...WITH THE GFS SWINGING THE SYSTEM THROUGH FASTER. GEM APPEARS TO BE THE ODD MODEL OUT WITH A TRACK MUCH FURTHER SOUTH. GOING WITH THE NAM/ECMWF TIMING...WITH UNCERTAINTIES REMAINING. THERE IS POTENT FORCING WITH THIS SYSTEM...WITH A MAXIMUM OF H700/H850 FRONTOGENESIS AND H300 UPPER DIVERGENCE BETWEEN 12Z-18Z MONDAY...RUNNING FROM THE COAL FIELDS NORTHEAST TO EKN. SURFACE LOW REFLECTION FORMS ALONG THIS TRACK. MOISTURE APPEARS TO BE A LIMITING FACTOR. PW VALUES TOP OUT AROUND .4 INCHES FOR A BRIEF PERIOD AROUND 12Z MONDAY...AND GENERAL W/WSW FLOW WILL NOT BE ABLE TO TAP THE GULF FOR MOISTURE BEFORE SYSTEM ARRIVAL. OTHER IMPEDIMENTS TO ACCUMULATION WILL BE RELATIVELY HIGHER SNOW RATIOS AND THE NOW-STRENGTHENING SUN ANGLE ALLOWING FOR SOME DAYTIME MELT. STILL...FORCING POINTS TO DECENT SNOW RATES FOR A TIME PARTICULARLY ON MONDAY. AFTER AN INCREASE SUNDAY NIGHT...HAVE HIGH LIKELY/CAT POPS ON MONDAY FOR THE MAJORITY OF THE CWA. GENERAL SENSE RIGHT NOW IS THAT THIS IS MORE OF AN ADVISORY EVENT RATHER THAN WATCH/WARNING. WILL MAINTAIN MENTION IN HWO. GENERALLY BLENDED NEWER BIAS-CORRECTED MOSGUIDE GRIDS WITH PREVIOUS TO COME UP WITH MAX/MIN TEMPERATURES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS THE LOW MONDAY NIGHT PULLS OFF TO THE EAST...AREA TRANSITIONS FROM SYNOPTIC SNOW TO AN UPSLOPE SNOW EVENT. GOOD DYNAMICS...SO INCREASED POPS CONSIDERABLY. MODELS SNOW A PERSISTENT UPSLOPE PATTERN FOR TUESDAY AND WEDNESDAY. MODELS THEN SHOW THE COLD PATTERN HOLDING FOR THE END OF THE WEEK. WHILE THERE IS GOOD AGREEMENT ON THE GENERAL COLD PATTERN...CONFIDENCE IN THE DETAILS AND TIMING OF PRECIPITATION IMPULSES IS LOW. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... CLIPPER SYSTEM WILL BRING MVFR CIGS AND VSBYS ESPECIALLY TOWARD AND FOLLOWING 12Z SAT. CONDITIONS WILL IMPROVE AT LEAST AS FAR AS VSBYS IN THE LOWLANDS SAT NT. LIGHT W TO NW FLOW AT THE SFC WILL BE MODERATE ALOFT. AFTER 06Z SUNDAY... IFR LINGERING IN UPSLOPE SNOW SHOWERS IN WV MOUNTAIN COUNTIES SATURDAY NIGHT. IFR POSSIBLE AREAWIDE IN SNOW SUNDAY NIGHT INTO MONDAY NIGHT. IFR POSSIBLE TUESDAY AND TUESDAY NIGHT IN UPSLOPE SNOW...MAINLY IN THE MOUNTAINS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL/MDP/RPY NEAR TERM...KTB SHORT TERM...CL LONG TERM...RPY AVIATION...TRM
Hazardous weather outlook, Feb 13, 4:26 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EST SAT FEB 13 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>017-024>026-033-034-140930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- 426 AM EST SAT FEB 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY WARRANT A WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ018>020-027>032-035-036-039-040-140930- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- RALEIGH-FAYETTE-UPSHUR-BARBOUR- 426 AM EST SAT FEB 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY WARRANT A WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ037-038-140930- NICHOLAS-WEBSTER- 426 AM EST SAT FEB 13 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY WARRANT A WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ046-047-140930- POCAHONTAS-RANDOLPH- 426 AM EST SAT FEB 13 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STORM SYSTEM WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY WARRANT A WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:36 AM EST | Winter Weather Advisory | RLX | 24 hr | |
| Feb 13, 3:37 PM EST | Winter Storm Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 23 hr |
Nearby
Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.